advertisement

Childhood-diseases

Question
Posted by: Mandie | 2005/12/14

Q.

Asthma

Hi. My daugter, now 8 was diagnosed with Asthma at age 2. Since we've moved to the coast it worsened. She's been using Cymbicord since March. Helped with controlling the asthma but she picked up a lot of weight and is very unhappy about this. I watch her diet and she plays sport, but it doesn't seen to help. She also started having concentration problems. Is this because of the medication? I've stopped giving her Cymbicord for two weeks now and the asthma has not worsened. Will she loose the weight? What else can she take should the asthma worsen again that won't have these kind of affects?

Expert's Reply

A.

Paediatrician

Symbicord is usually a very safe medicine for asthma, but it is possible for her to gain weight if the dose is very high.She should soon lose the excess weight once you stop the medicine.The problem is that she does need a controller medicine especially seeing her asthma is worse at the coast.I advise you to see a paediatrician with an interest in asthma.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.